C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER 4F MAXIMAL BARRIER TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/10/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "picc was cracked due to patient moving around and contortion." add info rcvd 05/17/2022: a detailed description of the event: picc line placed (b)(6), cut at 35 cm total external length was 3 cm, securacath 4 fr placed on line for securement, stat lock also present to hold in place.Line was reported as unable to flush, cathflo was used, while administering cathflo dressing noted to be increasingly wet.Dressing removed, site inspected, line again flushed and noted fluid leaking out of the catheter at 3cm the picc line had split.Catheter removed (b)(6) 2022.What type of catheter securement was utilized? securacath online and, stat lock holding hub.
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refx2574 showed no other similar product complaint(s) from this lot number.
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 4fr d/l powerpicc sv catheter.Usage residues were observed throughout the sample.Catheter deformation consistent with compression damage was observed between the 2cm and 4cm depth markings.A longitudinally aligned split was observed at the 2cm depth marking.The split occurred at the corner of a permanent kink impression.A second kink impression was observed just distal of the split.The catheter kinked preferentially at the kink sites during manual manipulation.Microscopic inspection of the split revealed a granular fracture surface.Deformation and discoloration were observed in the vicinity of the split.The fracture features, compression damage and permanent kinks were consistent with damage caused by kinking/constraining of the indwelling catheter.Catheter damage has been observed with use of compression style catheter securement devices and the use of such device was reported by the complainant.Bd recommends the use of non-compression style stabilization devices such as statlock.H3 other text : evaluation findings are in section h.11.
Event or Problem Description
It was reported "picc was cracked due to patient moving around and contortion." add info rcvd 05/17/2022: a detailed description of the event: picc line placed 4/20, cut at 35 cm total external length was 3 cm, securacath 4 fr placed on line for securement, stat lock also present to hold in place.Line was reported as unable to flush, cathflo was used, while administering cathflo dressing noted to be increasingly wet.Dressing removed, site inspected, line again flushed and noted fluid leaking out of the catheter at 3cm the picc line had split.Catheter removed 4/27/22.What type of catheter securement was utilized? securacath online and, stat lock holding hub.